Home » Frequently asked Questions on Health » Will excess intake of insulin have any adverse effects on the liver?

Will excess intake of insulin have any adverse effects on the liver?

Q: Metformin reduces the glucose formation and helps in insulin management but how will it effect the functioning of the liver in long run? How can one know that the quantity of metformin is in order? If metformin intake is more, how will it affect the liver? I am taking 500 mg in the evening after food but sometimes I feel hungry in the morning, what is the reasons for it? Is it due to more metformin, inadequate diet or any stomach problem?

A:Metformin is one of insulin sensitizers (improves insulin action) and has major effect on liver i.e., reduces formation of glucose in liver. It does not cause hypoglycemia. This is one of the time tested medication for DM with over 30 years of safety record. In one of the large STUDY called as UKPDS metformin was found to be as effective as any other medication. It has an excellent safety profile and does not cause any adverse effects on liver function. But this is to be avoided in patients with preexisting liver failure, kidney failure, pregnancy, just before surgery and during acute infections. Usual dosage is 500mg twice a day with a maximum limit of 1000 mg twice a day. If you feel hungry in morning then start taking a bed time snack and reduce glador to 1mg/day.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------